Various kinds of sensitive singular perturbations
Annales mathématiques Blaise Pascal, Volume 14 (2007) no. 2, pp. 199-242.

We consider variational problems of P. D. E. depending on a small parameter ε when the limit process ε0 implies vanishing of the higher order terms. The perturbation problem is said to be sensitive when the energy space of the limit problem is out of the distribution space, so that the limit problem is out of classical theory of P. D. E. We present here a review of the subject, including abstract convergence theorems and two very different model problems (the second one is presented for the first time). For each one we prove the sensitive character and we give a formal asymptotics for the behavior ε0.

DOI: 10.5802/ambp.233
Nicolas Meunier 1; Jacqueline Sanchez-Hubert 2; Évariste Sanchez-Palencia 3

1 MAP5 Université René Descartes 45 rue des Saints Pères 75006 Paris France
2 Laboratoire de Mécanique Université de Caen Département de Mathématiques 4 boulevard Maréchal Juin 14032 Caen France
3 Laboratoire de Modélisation en Mécanique Université Pierre et Marie Curie (Paris VI) 4 place Jussieu 75252 Paris France
@article{AMBP_2007__14_2_199_0,
     author = {Nicolas Meunier and Jacqueline Sanchez-Hubert and \'Evariste Sanchez-Palencia},
     title = {Various kinds of sensitive singular perturbations},
     journal = {Annales math\'ematiques Blaise Pascal},
     pages = {199--242},
     publisher = {Annales math\'ematiques Blaise Pascal},
     volume = {14},
     number = {2},
     year = {2007},
     doi = {10.5802/ambp.233},
     mrnumber = {2369872},
     zbl = {1153.35011},
     language = {en},
     url = {https://ambp.centre-mersenne.org/articles/10.5802/ambp.233/}
}
TY  - JOUR
AU  - Nicolas Meunier
AU  - Jacqueline Sanchez-Hubert
AU  - Évariste Sanchez-Palencia
TI  - Various kinds of sensitive singular perturbations
JO  - Annales mathématiques Blaise Pascal
PY  - 2007
DA  - 2007///
SP  - 199
EP  - 242
VL  - 14
IS  - 2
PB  - Annales mathématiques Blaise Pascal
UR  - https://ambp.centre-mersenne.org/articles/10.5802/ambp.233/
UR  - https://www.ams.org/mathscinet-getitem?mr=2369872
UR  - https://zbmath.org/?q=an%3A1153.35011
UR  - https://doi.org/10.5802/ambp.233
DO  - 10.5802/ambp.233
LA  - en
ID  - AMBP_2007__14_2_199_0
ER  - 
%0 Journal Article
%A Nicolas Meunier
%A Jacqueline Sanchez-Hubert
%A Évariste Sanchez-Palencia
%T Various kinds of sensitive singular perturbations
%J Annales mathématiques Blaise Pascal
%D 2007
%P 199-242
%V 14
%N 2
%I Annales mathématiques Blaise Pascal
%U https://doi.org/10.5802/ambp.233
%R 10.5802/ambp.233
%G en
%F AMBP_2007__14_2_199_0
Nicolas Meunier; Jacqueline Sanchez-Hubert; Évariste Sanchez-Palencia. Various kinds of sensitive singular perturbations. Annales mathématiques Blaise Pascal, Volume 14 (2007) no. 2, pp. 199-242. doi : 10.5802/ambp.233. https://ambp.centre-mersenne.org/articles/10.5802/ambp.233/

[1] S. Agmon; A. Douglis; L. Nirenberg Estimates near the boundary for solutions of elliptic partial differential equations satisfying general boundary conditions. II, Comm. Pure Appl. Math., Volume 17 (1964), pp. 35-92 | DOI | MR | Zbl

[2] I. Babuska; M. Suri On locking and robustness in the finite element method, SIAM J. Num. Anal., Volume 29 (1992), pp. 1261-1293 | DOI | MR | Zbl

[3] D. Caillerie Étude générale d’un type de problèmes raides et de perturbation singulière, C. R. Acad. Sci. Paris Sér. I, Math., Volume 323 (1996) no. 7, pp. 835-840 | Zbl

[4] R. Courant; D. Hilbert Methods of mathematical physics. Vol. II, Wiley Classics Library, John Wiley & Sons Inc., New York, 1989 (Partial differential equations, Reprint of the 1962 original, A Wiley-Interscience Publication) | MR | Zbl

[5] J. W. De Roever Analytic representations and Fourier transforms of analytic functionals in Z carried by the real space, SIAM J. Math. Anal., Volume 9 (1978) no. 6, pp. 996-1019 | DOI | MR | Zbl

[6] Y. V. Egorov; B.-W. Schulze Pseudo-differential operators, singularities, applications, Operator Theory: Advances and Applications, 93, Birkhäuser Verlag, Basel, 1997 | MR | Zbl

[7] A. Erdélyi Asymptotic expansions, Dover Publications Inc., New York, 1956 | MR | Zbl

[8] P. Gerard; E. Sanchez-Palencia Sensitivity phenomena for certain thin elastic shells with edges, Math. Methods Appl. Sci., Volume 23 (2000) no. 4, pp. 379-399 | DOI | MR | Zbl

[9] S. G. Gindikin; L. R. Volevich The Cauchy problem, Partial differential equations, 3 (Russian) (Itogi Nauki i Tekhniki), Akad. Nauk SSSR Vsesoyuz. Inst. Nauchn. i Tekhn. Inform., Moscow, 1988, p. 5-98, 220 | MR | Zbl

[10] I. M. Guelfand; G. E. Chilov Les distributions, Collection Universitaire de Mathématiques, VIII, Dunod, Paris, 1962

[11] D. Huet Phénomènes de perturbation singulière dans les problèmes aux limites, Ann. Inst. Fourier. Grenoble, Volume 10 (1960), pp. 61-150 | DOI | Numdam | MR | Zbl

[12] A. I. Komech Linear partial differential equations with constant coefficients, Partial differential equations, II (Encyclopaedia Math. Sci.), Volume 31, Springer, Berlin, 1994, pp. 121-255 | MR | Zbl

[13] J.-L. Lions Perturbations singulières dans les problèmes aux limites et en contrôle optimal, Springer-Verlag, Berlin, 1973 (Lecture Notes in Mathematics, Vol. 323) | MR | Zbl

[14] J.-L. Lions; E. Sanchez-Palencia Problèmes sensitifs et coques élastiques minces, Partial differential equations and functional analysis (Progr. Nonlinear Differential Equations Appl.), Volume 22, Birkhäuser Boston, Boston, MA, 1996, pp. 207-220 | MR | Zbl

[15] N. Meunier; E. Sanchez-Palencia Sensitive versus classical perturbation problem via Fourier transform, Math. Models Methods Appl. Sci. (2007 (to appear)) | MR | Zbl

[16] J. Sanchez-Hubert; E. Sanchez-Palencia Vibration and coupling of continuous systems, Springer-Verlag, Berlin, 1989 (Asymptotic methods) | MR | Zbl

[17] J. Sanchez-Hubert; E. Sanchez-Palencia Coques élastiques minces, Masson, Paris, 1997 (Propriétés asymptotiques) | Zbl

[18] J. Sanchez-Hubert; E. Sanchez-Palencia Singular perturbations with non-smooth limit and finite element approximation of layers for model problems of shells, Partiall Diff. Eq. in Micostructures, F. Ali Mehmet, J. Von Bellow and S. Nicaise ed., Marcel Dekker, 2001, pp. 207-226 | MR | Zbl

[19] E. Sanchez-Palencia Asymptotic and spectral properties of a class of singular-stiff problems, J. Math. Pures Appl. (9), Volume 71 (1992) no. 5, pp. 379-406 | MR | Zbl

[20] E. Sanchez-Palencia; C. De Souza Complexification phenomena in certain singular perturbations, Fluid Mechanics, F. J. Higuera, J. Jimenez, J. M. Vegan, ed., CIMNE, Barcelona, 2004, pp. 363-379

[21] E. Sanchez-Palencia; C. De Souza Complexification phenomenon in an example of sensitive singular perturbation, C. R. Acad. Sci. Paris Sér. II. Méc., Volume 332 (2004) no. 8, pp. 605-612

[22] E. Sanchez-Palencia; C. De Souza Complexification in singular perturbations and their approximation, Int. J. Multiscale Comput. Eng., Volume 3 (2006), pp. 481-498

[23] L. Schwartz Théorie des distributions. Tome I, Actualités Sci. Ind., no. 1245. Publ. Inst. Math. Univ. Strasbourg, Hermann & Cie., Paris, 1957 | MR | Zbl

[24] V. I. Smirnov A course of higher mathematics. Vol. III. Part one. Linear algebra, Translated by D. E. Brown. Translation edited by I. N. Sneddon, Pergamon Press, Oxford, 1964 | Zbl

Cited by Sources: